Having antibodies to a biologic medication has two possible affects on us.
First, you might start seeing your crohn's disease symptoms creeping back and you'd return to a flare. Why? Antibodies make a medication less effective. However, in many cases simply increasing your biologic will return you to a response. about
20% of people who initially respond to a biologic have to increase the dosage later to regain a response. Your doctor can experimentally increase your biologic dosage for one month to see if you improve. Alternatively, he/she can run an antibody test to see if there's any present. Not sure which biologic you are on, but most have antibody tests available for them. As an example, here's a link to the anti-body test for remicade: https://www.labcorp.com/test-menu/29496/infliximab-concentration-and-anti-infliximab-antibody
Second, you are more likely to have side effects from your biologic when you have antibodies. Why? Antibodies are a sign that your immune system is actively fighting that medication within your body and there might be collateral symptoms you see as a result of that. Often those manifest as infusion/injection site complications. During or within 48 hours of that infusion/injection you might have a reaction (heart rate or temperature rises, a rash at infusion/injection site, trouble breathing, joint aches/pain, and etc etc).
Moderator Ulcerative Colitis
John, 40, UC Proctosigmoiditis
Rx: Remicade @5mgs/kg/6wks; daily 75mgs 6MP, 4.8g generic-Lialda, and rowasaHmmm call a plumber or an exorcist? UC is responsible for some truly terrifying things...